Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Liver is swollen, burning sensation and have hepatitis C. What could be the reason for burning sensation?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Wed, 20 Nov 2013 in Liver and Gall Bladder
Question: my liver feels swollen and keep feeling a burning sensation. I do have Hep C but had my blood checked few months back and liver enzymes are not that elevated. I am drug free and drink rarely. Don't want to go to ER room if not necessary or helpful. Why is it swollen and burning for the last 36 hours? It hurts to touch and feel bloated like I need to hold stomach in to reside the pain but.... it don't help.
doctor
Answered by Dr. Chakravarthy Mazumdar 4 hours later
Brief Answer: Try Mylanta and schedule appnt with primary care Detailed Answer: Hi, I realized that you are in acute pain that is burning and tenderness to tough. Most probably this pain could be originating from the stomach or duodenum. I suggest you to take over the counter antacids that are available first like Mylanta or Pepcid. If the pain does not subside within 30 min. You should rush to the ER. Schedule an appointment with your local primary care physician and undergo an Ultrasound scan to ascertain the cause of the pain. Though the liver enzymes are not greatly raised now they may soon fluctuate because of the pain that you have now. Then it may indicate liver failure. Let us prevent this to happen by scheduling an appointment and necessary investigations. Every liver cell is important for healthy survival. Hope this helps.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Liver

doctor1 MD

i am on milk thistle and digestive enzymes for my liver and digestive function, also taking armafdorce immune booster. I am struggling with my weight and have been put on duromine 40mg just to help kick start the weight loss. will it interfear with my other medications? i am 79kg and am 38 years old. I have always been round the 64kg mark but over the last year no matter what i do i am just putting on weight

doctor1 MD

my husband was diagnosed with hemochromotosis in June 2013, after 8 hospital stays and numerous test he now has liver failure, diabetes and stage D heart failure. His EF rate was betweeen 5-10% now at 20% according to latest Echo, but he can barely walk or talk without being winded. He is on the liver and transplant list as a 1B waiting at home on dobutomine, how long can one stay on the drug without damage to organs? The dr wants to do a right heart cath to measure pressures now sure why...thanks

doctor1 MD

good morning, I am 54 and have crohns disease, just 2 days ago my brother who is 39 has also been diagnosed with crohns disease, my other brother who is 51, had a operation on his liver to remove/drain away an abcess, he was in hospital for a week and told to stay off work for 3 months, is this a sign of crohns disease

doctor1 MD

Dr. sandeep lakhtakia in hyderbad
sir, i have liver desease since last two and half years, i am taking medicine1. alcolive bd 2. ursocol 300 bd 3. amlicure bd also mild diffuse fatty liver due alcohal, i came from channai last knight thru bus and having rear pain just right to 3rd to 4th rib in the back, i have a dought is there any further detoriation in my liver, though the blood result is ok except total billirium is 1.6 mg/dl also i want to visit u pl. tell me the time when i should meet u.
Dr. S pal has advise me.
ss verma, begumpet airport

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...